Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your seizure medicine properly.
What might happen:
Your blood levels of seizure medicine may rise and cause an increase in the beneficial and toxic effects.
What you should do about this interaction:
If you experience loss of coordination, nausea, vomiting, weakness, dizziness, or fatigue, contact your doctor. It may be necessary to check your blood levels of seizure medicine. Your doctor may need to adjust the dose.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Glazko AJ. Antiepileptic drugs: biotransformation, metabolism, and serum half-life. Epilepsia 1975 Jun;16(2):367-91.
2.Kurata D, Wilkinson GR. Erythrocyte uptake and plasma binding of diphenylhydantoin. Clin Pharmacol Ther 1974 Aug;16(2):355-62.
3.Lunde PK, Rane A, Yaffe SJ, Lund L, Sjoqvist F. Plasma protein binding of diphenylhydantoin in man. Interaction with other drugs and the effect of temperature and plasma dilution. Clin Pharmacol Ther 1970 Nov-Dec; 11(6):846-55.
4.Neuvonen PJ, Lehtovaara R, Bardy A, Elomaa E. Antipyretic analgesics in patients on antiepileptic drug therapy. Eur J Clin Pharmacol 1979 May 21; 15(4):263-8.
5.Pedersen AK, Jakobsen P, Kampmann JP, Hansen JM. Clinical pharmacokinetics and potentially important drug interactions of sulphinpyrazone. Clin Pharmacokinet 1982 Jan-Feb;7(1):42-56.
6.Andreasen PB, Froland A, Skovsted L, Andersen SA, Hauge M. Diphenylhydantoin half-life in man and its inhibition by phenylbutazone: the role of genetic factors. Acta Med Scand 1973 Jun;193(6):561-4.
7.Christensen LK, Skovsted L. Inhibition of drug metabolism by chloramphenicol. Lancet 1969 Dec 27;2(7635):1397-9.
8.Hansen JM, Kristensen M, Skovsted L, Christensen LK. Dicoumarol-induced diphenylhydantoin intoxication. Lancet 1966 Jul 30;2(7457):265-6.
9.Lucas BG. "Dilantin" overdosage. Med J Aust 1968 Oct 12;2(15):639-40.
10.Soda DM, Levy G. Inhibition of drug metabolism by hydroxylated metabolites: cross- inhibition and specificity. J Pharm Sci 1975 Dec; 64(12):1928-31.